Thunderstorm Wind, Alpena
- When
- June 30, 2:16 PM EST
- Where
- Alpena County, Hubbard Lake
- Measured
- 55 kt (63 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 44.883, -83.583
One mile path of trees uprooted by thunderstorm winds.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jun 30, 9:55 AM EST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1055 AM EDT SAT JUN 30 2001 SHOWERS/ISOLATED THUNDERSTORMS ARE DEVELOPING NEAR SURFACE TROUGH OVER LAKE MICHIGAN AND SPREADING EAST ACROSS NORTHERN COUNTIES OF NORTHERN LOWER MICHIGAN...GENERALLY CORRESPONDING TO 12Z ETA POSITION OF REMNANTS OF BAND OF 850-500 RELATIVE HUMIDITY AROUND 60%. THESE SHOWERS HAVE GRADUALLY BEEN SPREADING SOUTH THIS MORNING...AND THIS GRADUALLY SOUTHWARD PROGRESS SHOULD CONTINUE AS NEW CONVECTION FIRES ALONG OUTFLOW. WITH ATMOSPHERE WARMING DESTABILIZING SOUTH OF BAND OF CLOUDS/SHOWERS...MODIFIED 12Z APX SOUNDING FOR TEMPS IN THE LOWER TO MID 80S AND DEWPOINTS 60-65 YIELDS LIS -2 TO -5 WITH CORRESPONDING CAPES 1500-2500 J/KG BETWEEN 18Z-21Z. HOWEVER...A FEW LIMITING FACTORS WILL PERSIST THIS AFTERNOON. 12Z ETA SUGGESTS THAT BAND OF 850-500 MB MOISTURE WILL THIN AS IT PROGRESSES SOUTH THIS AFTERNOON...WHILE DRIER AIR ALOFT WILL TEMPORARILY SPREAD INTO THE REGION THIS AFTERNOON...A TREND CONFIRMED BY 12Z 850-500 MB DRYING UPSTREAM AT GRB. WITH HEATING/MIXING...THIS WILL LIKELY RESULT IN SLIGHTLY DECREASING DEWPOINTS AT THE SURFACE THIS AFTERNOON...OFFSETTING DESTABILIZATION DUE TO HEATING TO SOME DEGREE. ALSO...700-500 MB LAPSE RATES REMAIN BELOW 6C/KM THIS AFTERNOON...WHILE MODEL SOUNDINGS CONTINUE TO DEPICT A SUBSIDENCE INVERSION IN THE 650-500 MB LAYER...WITH SIGNIFICANT MID LEVEL COOLING/WEAKENING OF INVERSION HOLDING OFF UNTIL THIS EVENING. ALSO...LOW LEVEL CONVERGENCE WILL NOT BE WELL DEFINED PER 12Z ETA FORECAST OF LOW LEVEL WIND FIELDS...WITH LOW LEVEL FORCING CONFINED TO AREAS NEAR SURFACE TROUGH THAT WILL STALL OVER NORTHERN COUNTIES...AND ALONG OUTFLOW OF CURRENT CONVECTION HEADING INTO CENTRAL/SOUTHERN COUNTIES. THUS...WHILE SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST...COVERAGE WILL SOMEWHAT LIMITED. ALSO...WITH WET BULB ZERO VALUES ABOVE 13 KFT THIS MORNING...DIMINISHING TO ABOUT 11.5 KFT THIS AFTERNOON...AND WITH DRY AIR AT MID LEVELS/500 MB WINDS INCREASING TO 40-50 KNOTS... PRIMARY SEVERE THREAT WILL BE FOR ISOLATED DAMAGING WINDS...WITH CONDITIONS MORE FAVORABLE FOR HAIL TONIGHT. THUNDERSTORM COVERAGE WILL LIKELY INCREASE...ESPECIALLY ACROSS THE SOUTH...THIS EVENING/TONIGHT AS STRONG COLD FRONT...NOW LOCATED OVER NORTHERN LAKE SUPERIOR...PUSHES SOUTH...AND DEEPER MOISTURE SURGES BACK INTO THE REGION AHEAD OF THE BOUNDARY. OTHERWISE...WILL GO WITH PARTLY SUNNY FORECASTS ALL AREAS THIS AFTERNOON. TEMP/WIND ADJUSTMENTS WILL BE MINOR. .APX...NONE. ROWLEY
MIZ008-015>036-041-042-010400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1115 AM EDT SAT JUN 30 2001 ...THERE IS A RISK OF SEVERE WEATHER ACROSS ALL OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN THIS AFTERNOON AND EVENING... * THREAT AREA...ALL OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN...WITH THE GREATEST THREAT SOUTH OF M-32 THIS AFTERNOON AND ANYWHERE SOUTH OF THE STRAITS TONIGHT. * DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. * SEVERE WEATHER THREAT...ISOLATED THUNDERSTORMS PRODUCING WIND GUSTS EXCEEDING 60 MPH THIS AFTERNOON. SCATTERED THUNDERSTORMS PRODUCING WIND GUSTS EXCEEDING 60 MPH AND HAIL AROUND 1 INCH IN DIAMETER TONIGHT. * TIME OF SEVERE WEATHER THREAT...ISOLATED UNTIL 6 PM...WITH MORE NUMEROUS THUNDERSTORMS BETWEEN 6 PM AND 2 AM. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST INFORMATION REGARDING THE SEVERE WEATHER THREAT IN NORTHERN LOWER AND EASTERN UPPER MICHIGAN. ROWLEY
The NCL Michigan radar (KAPX), 90 km away, was scanning. The volume nearest the first event began at 19:13 UTC.
2 thunderstorm wind. Local standard time, as filed.
One mile path of trees uprooted by thunderstorm winds.
Several trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2001Every state in 2001This day in weather historyWarnings in Michigan, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256313, 5256314.